I have found my quality of life is Alprazolam .5 x3 daily and I take Diazapam 10mg at beditme. I rest much better and am more at ease.
Thanks for responding.
How long have you been taking these? I have not tried the Diazapam yet. Did you take that for sleep? I am asking because if it would help me get a good nights sleep, I might request a rx.
My surgeon asked me if I'd like to try it and it would also help some of my aches and pains and I only take this, the Alprazolam my Blood Pressure meds and Synthroid now. I am wading in the waters to see what kind of blood work I will have in 3 weeks. He told me right now I was too toxic to test. But I was looking in another Forum from someone commenting on Celiac disease and cutting out gluten...and "Rehmania complex" if this helps I'm ready to run to the Health Food store. I used to play tennis 6 hours a day ...I watch it on TV now and can't even play golf with my husband because I get too hot and my blood pressure goes POW.
It's not that the anti-depressants interfere with the thyroid medications, it's more that you may have side effects of the anti-depressant which can in fact look very much like thyroid problems. If you take the anti-d with your thyroid meds, then yes, it will interfere, so will anything else taken at the same time of the thyroid meds.
They also take up to 6 weeks to become effective, just like a thryoid medication. Often doctors will give you a valium based anti-depressant like Prozac, just to make you 'mellow' It is more than likely the thyroid medications not being right for you, that cause the anxiety and depression in the first place! Chicken and egg syndrome!
Believe me, my story about being seen by a psychiatrist for 15 years, going on diazepam (wheeeee,....see the pretty birds....!) Efexxor and many other anti-depresants is not a brilliant tale to hear before bed time. It took me all this time to discover I had severe Hashimoto's disease and depression is one of the major symptoms! My psychiatrist is now more than apologetic and is now starting to get his, especially female patients tested for anti-thyroid antibodies. He and I have come to the same conclusion...there is not enough education even in the medical profession to help a simple condition.
Just be wary that any valium medication can be addictive and very difficult to get off. (Our poor brains just love that nice feeling of calm!) Wean yourself slowly with doctors help when you feel better.
And yes, cutting out gluten has helped my depression a million times over. I stopped having it 5 weeks ago and have felt a million times better than I have in a long long time. Probably my thyroid dose being a bit less too has helped.
I was told that if you have a thyroid problem, anti-anxiety and anti-depressants won't work or work correctly until the thyroid problem has been addressed. Not sure if that's a fact, but one of the moderators at realthyroidhelp or stopthethyroidmadness stated that. It's worth looking into. Hope this was of some help to you.
Anitdepressants are good to "mask' the symptoms - but work very poorly for the actual root of the problem
As RED said - they are very addictive and will require you to ween off after a while - i went through a very heavy usage of Xanax for years. As my Hashi became worse ( and I was not DX- then) I really started to abuse the anxiety meds sometimes taking 8 to 10 pills a day just to mellow me out. Xanax is a short lived anti depressant - so after a few hours it wears off.
I was a walking zombie ( But still not sleeping) - but I suppose - needed to be there since I had no thyroid help.
I weened myself off - swtiched my thyroid meds and well here I am today. I did this week get a RX of Xanax filled which has been a first in 3 mths. I have been taking a 1/4 tablet at night to sleep harder. BUT I have alot on my mind lately - and really busting myself up over working and getting my yard work done that I neglected for 3 yrs when I was really sick.
It seems to take the edge off when my cycle is getting close too. I just don't need it every four hours in large quantities anymore. That 1/4 tablet takes me though the night very well and if the AM surge - as we discuss hits - I try to work through it.
I forgot - pay special attention to Prozac and the other comparable anti depressants that require altering the receptors in the brain. These are the medications that cause the most problems with altering the TSH. I think the pituatary picks up on the med and - release thyroid hormone and that is how the TSH becomes messed up.
That is why any estrogen - Chantix ( quit smoking aid) and birth control will mess up your TSH.
As I stated earlier, I don't take it unless I feel the urge or need for it. Like when I feel a panic attack coming on. I found a new D.O. and he even commented he felt when my thryoid levels evened out this would all suppress. But the weight gain is really depressing me. I have gained another 7 lbs. I'm walking 2.8 miles daily...sometimes 3 times a week and watching what I eat. But it still creeps on and I hate looking at myself now, I see someone that always grew up saying....not me, I'll never let myself get heavy. I am 72 lbs heavier than I was 9 years ago. What the hell is happening to me is what I say everyday; and when I hear my husband say about someone: "I'd love to see her in a bikini,...I take it for granted and see it as well, so I look like Mrs. Moby ****. I then begin to hate myself more and cry in the inside to keep from him from getting angry on a little fun, which I know is guy talk. I just want him to say the same to me outloud and all I get is honey, you know what got you where you are now. I am hating myself more and more everyday and wonder why I'm being punished. Why can't I look like the Jennifer Anniston's and Angelina Jolie's ...what their exposing is what I am covering up and I have no self esteem anymore. I don't want anti depressants because all they do as you guys said earlier is mask everything. I have always been the listener and given advice to people I work with...it's my job; and now I feel the earth crumbling beneath me.
Stop comparing yourselfs to those actresses and others. like that . those photos have been retouched ,computerized, They are people just like us .
Consider getting in counseling or therapy. I am no doc but I am throidless and bi polar and that is the take I have on this.
Be good to yourself.Eat healthy,exercise at least 30 mins like you are doing Get regular rest. take your meds and try therapy.
dont let your husband talk to you like that. you are special
When you take care of yourself that is when you can take care of the others in your life.
come over to the depresson board or even the bi polar board there is lots of support and understanding We can help you get through this rough time in your life.
Message me any time if you want to talk some more.
It's strange yet cool that this subject has been brought up again on here today. Sort of a blessing for me! I've been trying to figure this all out myself lately and didn't know how to bring it up.
Granted this week I have been threw ALOT of stress (I little mentioned in journals Alot but; a lot, I have alot not) but I first noticed ~3 weeks ago my emotions have been totally out of control for a first as this goes. I've been considering since my thyroid #'s are not that bad about quitting the levoT all together. Maybe hyper. I don't know.
I cheated yesterday and today on my Lopressor 50 mg. BID (BP med's) by doubling up on it and skipping my levothyroxine yesterday just to get a break on my HR. Today I managed to drop it from 30-40 pt's.
I used to get Xanax filled once q year or two (LOL) just to keep it on hand for deaths or stressful situations. This year she changed it to loraxerpam in which is hard to break into 1/4ths. I'm afraid of taking these med's.
Now I'm really sort off confused as to everything.. Sorry I don't even know what I'm asking here. I feel so very stupid an Nineveh. Does this make any since to anyone. I feel like I'm really loosing it in which is very hard to admit.
Bottom line I'm asking I guess is: How do you tell thyroid problems from stress/depression issues? Sorry but it's becoming a very hard fight for me! I feel like I'm losing. But I'm a fighter.. thus I'm guessing it is just stress maybe that I'm not feeling inside but subconsciously type stress or thyroid or what???
Ok after hours of deciding on sending this out. I hope you all don't think I'm crazy for being so down and out.
Hi It's Me again. I just re read what I wrote and I even had a hard time understanding it. LOL Sorry. Too bad you can't delete a bad post. Dang it. O well. I'm thinking about after my next thyroid test asking about dropping my thyroid med's, picking up Xanax or increasing my BP med's or all of the above. I've been depressed before in the past a few times but never have really felt stressed. Something has to be causing this other than day to day life. I want my old me back. So does my hubby. LOL Take care all.